Diabetes

Question
Posted by: Me | 2012/06/15

Q.

Diabetic

I am 56 non smoking woman and a type 1 daibetic.
My readings stay between 14 ..19.5 is there something you can suggest to get it down. I am using glucophase 850 x2 insolinen Novarapid 3 x day (30) and Levemir (35) at night. I am busy giving up because I can''t win !!!!

Expert's Reply

A.

Diabetes expert

Dear Me
If your readings are continuously too high with no lows, then your insulin dose is too little. Your morning reading should be about 6 if you have no other problems, and this is achieved by adjusting your levemir by about 2 units if your morning averages more than 6 over 3 days. You need to do this before adjusting your apidra, otherwise you may cause lows. Once morning reading is fairly constant, then you need to adjust the apidra, and the best way of doing this is by carb counting which should be done via a dietician who knows how to do it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
user comments

C.

Posted by: Me | 2012/07/05


I am using glucophase 850 x 2 in the morning, insolinen Novarapid 3 x day (30) and 3 x glucophase 1000 before meals and then Levemir (46) at night. Can there be any damage course ? my readings inproved since I take the glucophase 1000 3 x a day.

Reply to Me
Posted by: Thiago | 2012/07/04

General population gwtorh, longer life expectancy and aging baby boomers help explain the continued expansion of health care employment there is always shortage of employees in the health industry learn how to get degree in few months from High Speed Universities article

Reply to Thiago
Posted by: Me | 2012/06/19

Thankyou for your advise I am increasing my levemir

Reply to Me
Posted by: Diabetes Expert | 2012/06/19

Dear Me
If your readings are continuously too high with no lows, then your insulin dose is too little. Your morning reading should be about 6 if you have no other problems, and this is achieved by adjusting your levemir by about 2 units if your morning averages more than 6 over 3 days. You need to do this before adjusting your apidra, otherwise you may cause lows. Once morning reading is fairly constant, then you need to adjust the apidra, and the best way of doing this is by carb counting which should be done via a dietician who knows how to do it.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.